Phenindione shortage

I have just received a letter from my doctor referring me to a haematologist as Phenindione is due to reach critical levels in the new year.

I can not tolerate warfarin as it gives me sickness and diarrhoea, I did spend a year taking enoxaparin injections. I am not sure whether I want to take a new drug that no one really knows much about.

I was just wondering whether anyone else is having to find a replacement therapy and if so how they were getting on and what are you taking etc

I have Hughes syndrome and Lupus so take quite a lot of medication each day as it is, I know it's going to be trial and error again, but I am really not looking forward to the change.

Thanks in advance


3 Replies

  • I had not heard of this, do though get your doctor to help you fight your case to push your pharmacist to keep looking for you, and not have it go off their radar. MaryF

  • Hi

    Warfarin stopped controlling my symptoms after 7 years and Prof Hughes put me on Fragmin injections and I have never looked back.


  • Ask your APS specialist if you may be able to take rivaroxaban. I did Google Phenindione but admit to not having heard of it-maybe specific to you Lupus treatment?

You may also like...